# SDR 98ZZZX4776

- Difficulty date: November 16, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3230T
- Make and model: Cessna 177
- Aircraft serial: 17700530
- Engine: Lyc O360A1A
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Part number: 1081806
- Condition: Failed
- Location: Lt Magneto
- Part time: 399 hours
- Component: Bendix
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED NORMAL MAG CHECK PRIOR TO 10-MINUTE FLIGHT.  AFTER LANDING NOTICED OIL DRIPPING FROM COWL.  FOUND LT MAGNETO WITH LOWER MOUNTING EAR BROKEN OFF AND MAG PULLED AWAY FROM ACCESSORY CASE.  THE MAGNETO CASE WAS GAPPED OPEN AND ONLY 2 SCREWS REMAINED HOLDING IT TOGETHER.  REMOVED MOUNTING NUTS AND FOUND A SMALL PIECE BROKEN FROM UPPER MOUNTING EAR.  LW12706 ADAPTER BROKEN IN SEVERAL PIECES AND LOWER MOUNTING STUD BENT.  MAG DISSASSEMBLY FOUND DRIVE END BEARING DESTROYED, SHAFT BENT, AND DISTRIBUTOR GEAR BROKEN.  ELECTROSYSTEMS BELIEVES BEARING FAILURE MAY HAVE BEEN INITIAL CAUSE OF FAILURE.  COMPONENT P/N S4LN-2110-51360-37.
